Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 1, 2007, 2:52 PM MDT. It took effect at May 2, 2007, 3:48 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 2:52 PM MDT (20:52 UTC)
- In effect from
- May 2, 2007, 3:48 AM MDT
- Expired
- May 2, 2007, 10:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 012052 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 252 PM MDT TUE MAY 1 2007 UTZ439>441-021100- /O.UPG.KSLC.FW.A.0001.070502T1800Z-070503T0400Z/ /O.NEW.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 252 PM MDT TUE MAY 1 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY FOR SOUTHWESTERN AND SOUTH CENTRAL UTAH FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 439 440 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR SOUTHWEST AND SOUTH CENTRAL UTAH FOR STRONG SOUTH WIND AND LOW HUMIDITY AND INCLUDES FIRE WEATHER ZONES 439...440 AND 441. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP IN THE WARNING AREA WEDNESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED ACROSS EXTREME SOUTHWEST AND SOUTH CENTRAL UTAH WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ435-021100- /O.NEW.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- 252 PM MDT TUE MAY 1 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY FOR SOUTHWESTERN UTAH VALLEYS FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 435... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. THIS WARNING IS FOR SOUTHWESTERN UTAH VALLEYS FOR STRONG SOUTH WIND AND LOW HUMIDITY AND INCLUDES FIRE WEATHER ZONE 435. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP IN THE WARNING AREA WEDNESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 020948 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 AM MDT WED MAY 2 2007 UTZ437-021800- /O.EXA.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/ SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- 348 AM MDT WED MAY 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST UTAH MOUNTAINS. THIS WARNING IS FOR FIRE WEATHER ZONE 437 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING IS FOR THE SOUTHWEST MOUNTAINS OF UTAH AND INCLUDES FIRE WEATHER ZONE 437 BELOW 7000 FT. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE SOUTHWEST UTAH MOUNTAINS THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED BELOW 7000 FT WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ435-439>441-021800- /O.CON.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 348 AM MDT WED MAY 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 435 AND 439 THROUGH 441... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING IS FOR THE SOUTHWESTERN AND SOUTH CENTRAL UTAH VALLEYS AND INCLUDES FIRE WEATHER ZONES 435 AND 439 THROUGH 441. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) CHENG
000 WWUS85 KSLC 021737 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1137 AM MDT WED MAY 2 2007 UTZ435-437-439>441-030400- /O.CON.KSLC.FW.W.0001.070502T1800Z-070503T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1137 AM MDT WED MAY 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL UTAH INCLUDING THE GLEN CANYON AREA BELOW 7000 FT. THIS WARNING IS FOR FIRE WEATHER ZONES 435...437 AND 439 THROUGH 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS ARE EXPECTED WHERE FUELS ARE CRITICALLY DRY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 030352 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 PM MDT WED MAY 2 2007 UTZ435-437-439>441-030500- /O.EXP.KSLC.FW.W.0001.000000T0000Z-070503T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 952 PM MDT WED MAY 2 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. RELATIVE HUMIDITIES ACROSS THE WARNED AREA HAVE COME UP ABOVE 15 PERCENT IN GENERAL. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE...HOWEVER A FEW SITES MAY SEE CONDITIONS REMAIN VERY CLOSE TO RED FLAG CONDITIONS FOR THE NEXT 1 TO 2 HOURS. WINDS ARE EXPECTED TO REMAIN STRONG OUT OF THE SOUTH THROUGH 3AM. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 1, 9:53 AM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 1, 9:53 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 953 AM MDT TUE MAY 1 2007 .SYNOPSIS...INCREASING SOUTHERLY FLOW ALOFT WILL SPREAD MOISTURE NORTH ACROSS UTAH TODAY. A COLD PACIFIC STORM SYSTEM WILL ARRIVE OVER THE GREAT BASIN LATE TOMORROW...AND LINGER THROUGH THE WEEKEND. && .DISCUSSION...A STORM SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST IS MOVING ONSHORE AT THIS TIME. SOUTHERLY FLOW IS INCREASING OUT AHEAD OF IT AND THIS IS DRAWING MOISTURE FROM THIS SYSTEM IN...RESULTING IN WIDESPREAD CLOUDS ACROSS THE FORECAST AREA ALONG WITH A FEW SHOWERS OVER SOUTHERN UTAH. WITH DAYTIME HEATING...SHOWER AND THUNDERSTORM COVERAGE WILL ONLY INCREASE AND THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. CURRENT POPS FOR THIS AFTERNOON LOOK GOOD BUT WILL NEED TO CONSIDERING RAISING POPS FOR THE NORTH FOR THIS EVENING...THOUGH LOW LEVELS MAY BE TOO DRY FOR ANY RAIN TO HIT THE GROUND. EVEN WITH THE ADDITIONAL CLOUD COVER...TEMPERATURES WILL REMAIN WELL ABOVE CLIMO STATEWIDE ONCE AGAIN. SOUTHERN UTAH DRIES OUT TOMORROW AS THE SOUTHERN CALIFORNIA SYSTEM MOVES INTO NEW MEXICO...BUT MOISTURE WILL REMAIN OVER THE NORTH OUT AHEAD OF THE APPROACHING PACIFIC NORTHWEST STORM SYSTEM. THE ASSOCIATED SURFACE FRONT IS EXPECTED TO REACH FAR NORTHWESTERN PORTIONS OF THE STATE BY THE AFTERNOON AND PUSH THROUGH NORTHERN UTAH WEDNESDAY NIGHT. SOUTHWESTERLY FLOW IS EXPECTED TO INCREASE OUT OF AHEAD OF IT AND THIS COULD CAUSE SEVERE FIRE WEATHER CONDITIONS OVER THE SOUTH. CURRENT FIRE WEATHER WATCH LOOKS GOOD AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING THIS AFTERNOON. SEE FIRE WEATHER SECTION FOR DETAILS. PRE AND POST FRONTAL WINDS MAY ALSO BE STRONG ENOUGH TO REQUIRE ADDITIONAL HEADLINES. INITIAL PUSH OF PRECIPITATION AND COLD AIR IS EXPECTED WEDNESDAY NIGHT AND THURSDAY ALONG AND BEHIND THE COLD FRONT...WHICH SHOULD MAKE IT INTO SOUTHERN UTAH BY THURSDAY NIGHT IF THE GFS IS CORRECT. NAM REMAINS A LITTLE SLOWER WITH THE FRONT BUT IS MOVING CLOSER TO THE GFS SOLUTION. HIGH TEMPERATURES WILL DROP TO OR BELOW SEASONAL NORMALS BEGINNING THURSDAY BUT SHOULD BE COLDEST ON FRIDAY WITH THE SECOND PUSH OF COLD AIR AS THE UPPER LOW MOVES IN. THE SYSTEM IS COLDER IN THE LATEST GFS THAN IN EARLIER RUNS...BUT MOUNTAIN SNOW AND VALLEY RAIN IS STILL EXPECTED. THE SYSTEM LINGERS LONGER OVER THE STATE IN THE LATER RUNS AS WELL...WITH SHOWERS NOW EXPECTED TO PERSIST ALL THE WAY INTO TUESDAY MORNING. NO UPDATES PLANNED TO THE FORECAST THIS MORNING. && .AVIATION...NO SIGNIFICANT AVIATION ISSUES EXPECTED AT SLC TODAY. THERE IS ONLY A 20 PERCENT CHANCE THAT THE NORTHWESTERLY LAKE BREEZY WILL OCCUR THIS AFTERNOON. IF IT OCCURS...IT WILL LIKELY HAPPEN BETWEEN 18-21Z BEFORE SWITCHING BACK TO SOUTH LATE IN THE AFTERNOON. && .FIRE WEATHER...CONVECTIVE DEVELOPMENT OVER SOUTHERN UTAH TODAY WILL GENERATE STRONG SOUTH WINDS OVER THE NORTHERN PORTIONS OF THE DISTRICT THIS AFTERNOON. SPEEDS AND HUMIDITIES WILL TOUCH CRITICAL LEVELS BUT THE ABSENCE OF CURED FUELS PRECLUDES THE ISSUANCE OF A RED FLAG WARNING. THE CONVECTION DOWN SOUTH WILL INITIALLY BE ON THE DRY SIDE BUT SHOULD MOISTEN UP FAIRLY RAPIDLY WITH WETTING RAINS POSSIBLE DURING THE AFTERNOON. THE APPROACHING COLD FRONT WILL TIGHTEN UP THE SURFACE GRADIENT AND SOUTH WINDS WILL INCREASE TOMORROW OVER MUCH OF THE AREA. THIS SOUTHERLY FLOW WILL ALSO ADVECT DRIER AIR BACK INTO THE AREA WITH HUMIDITIES LIKELY REACHING CRITICAL LEVELS ALONG THE SOUTHERN BORDER WHERE FUELS ARE CURED. WINDS SHOULD BE STRONG ENOUGH AS WELL AND THE CURRENT FIRE WEATHER WATCH LOOKS GOOD AND WE WILL LIKELY GO TO A RED FLAG WARNING WITH THE AFTERNOON FORECASTS. ALTHO THE WINDS WILL ALSO BE STRONG ENOUGH IN THE HIGHER SOUTHWEST VALLEYS...HUMIDITIES WILL BE MARGINAL SO WILL CONTINUE TO LEAVE THIS AREA OUT OF THE WATCH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 10 PM WEDNESDAY FOR UTAH FIRE WEATHER ZONES 439-440-441. WY...NONE. && PUBLIC/AVIATION...TRAPHAGAN FIRE WEATHER...WILENSKY/C.SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 1, 6:25 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 625 AM MDT TUE MAY 1 2007 UTZ001>021-WYZ021-021300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 625 AM MDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM SOUTHERLY FLOW ALOFT WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY WITH INCREASING MOISTURE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG AND COLD STORM SYSTEM WILL APPROACH THE WEST COAST WEDNESDAY. THIS WILL LEAD TO INCREASING SOUTH WINDS OVER UTAH AND SOUTHWEST WYOMING. IN EXTREME SOUTHERN UTAH...THE GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY MAY LEAD TO SEVERE FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED. ON WEDNESDAY EVENING A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. STRONG SOUTH WINDS WITH SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT...FOLLOWED BY AREAS OF RAIN...CHANGING TO SNOW IN THE MOUNTAINS. MUCH COOLER AND SHOWERY WEATHER WILL THEN CONTINUE FOR THURSDAY THROUGH THE WEEKEND. SIGNIFICANT SNOWFALL IS POSSIBLE... MAINLY FOR THE WASATCH AND UINTA MOUNTAIN RANGES OF NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:41 AM MDT | Fire Weather Watch | SLC | 11 hr |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.